MAUDE Adverse Event Report: INTERVASCULAR SAS HEMASHIELD GOLD KNITTED

INTERVASCULAR SAS HEMASHIELD GOLD KNITTED
Model Number HEMASHIELD GOLD KNITTED
Medical Device Problem Code Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 12/12/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A retention sample coated on the same period and under the same conditions as the involved device underwent water permeability testing.The testing was supervised by our product control &calibration supervisor.The test result indicated a value well within product specifications (< 5 ml/cm²/min).The investigation is still on-going.A follow-up report will be sent upon completion of the investigation.
 
Event or Problem Description
During a surgery performed on (b)(6) 2016, the graft was used as a cannula and was found to be extremely loose (measured at almost 10mm whereas the labeling indicates 8mm) and leaked more than usual.The surgery was completed with the graft without any consequence for the patient, and no specific intervention was performed to prevent serious injury.
 
Additional Manufacturer Narrative
Upon review of the complaint file for closure, it appears that the additional information for describe event or problem and the following information were not provided.((b)(4)) the review of the device history records indicated that the graft was processed and inspected according to established procedures and was therefore released following acceptable quality inspections and tests.These tests include a 100% inner diameter measurement of the graft.This test is performed by inserting graduated cones in the inner lumen of the sample.It is based on the international standard of vascular grafts : iso7198:1998 cardiovascular implants - tubular vascular prostheses.((b)(4)) a retention sample issued from the same greige and textile batches (i.E.Same diameter) was inspected in order to control its diameter.The determined diameter was 8.0 mm, which is within established specifications (8.0 mm +/-0.5 mm).((b)(4)) please note that as per the product instructions for use, the use of knitted vascular graft as a conduit for cannulation is not an approved indication.((b)(4)) no conclusion can be drawn.However, the event root cause is probably due to the known slight variations in diameters that can be encountered between the two ranges of products.
 
Event or Problem Description
The involved graft was used as a conduit for extracorporeal circulation.The bleeding was localized at the anastomosis site.It was reported that the surgeon was not familiar with the hemashield products.

Brand Name
HEMASHIELD GOLD KNITTED
Common Device Name
HEMASHIELD GOLD KNITTED
Manufacturer (Section D)
INTERVASCULAR SAS
zi athelia 1
la ciotat cedex, 13705
FR  13705
MDR Report Key6245863
Report Number1640201-2017-00001
Device Sequence Number1477303
Product Code MAL
UDI-Device Identifier00384401017486
UDI-Public00384401017486
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K954848
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/13/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date07/31/2021
Device Model NumberHEMASHIELD GOLD KNITTED
Device Catalogue NumberM002020954080
Device Lot Number16H31
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/13/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/12/2017
Supplement Report FDA Received Date03/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1